Diabetes Medication

By pegleg189 Latest Reply 2009-01-07 10:31:36 -0600
Started 2009-01-06 12:27:49 -0600

My doctor originally had me on 2000 mgs of Metformin and 20 mgs of glipizide per day. Recently, I quit taking half of the metformin because it was causing my legs to swell badly and me to become severly bloated. Even before I reduced the amount of metformin, my blood sugar was still high. I was wondering if anyone had any success with other types of oral medicines that did not cause bloating. Any help anyone could provide would be appreciated.

3 replies

SkipT 2009-01-06 16:40:39 -0600 Report

In checking the side effects of your medicine it appears that the swelling is caused by the glipizide and not the metformin.
Metformin usually takes a couple of months to really take effect. Check with you Dr. and see what he recommends.

dj7110 2009-01-06 13:19:49 -0600 Report

I too started out on the metfomin, glipzide, and dr also added avandia.. to help curb the swelling i was put on furosemide for fluid.. I am currently on insulin though and don't seem to have the swelling as bad as i use to.. this is a side effect I believe from when I was on the pills, that for me subsided when I was put on insulin.. David

Next Discussion: Hypertension »